Matthew Appleby

Learn More
A 31-year-old body-builder taking anabolic steroids, amphetamines, frumil (frusemide and amiloride), and potassium supplements collapsed with a myocardial infarction. His serum potassium was 6.7 mmol/l and he had a run of ventricular tachycardia. He was unaware of the effects of the drugs on the heart.
Anabolic steroids have been associated with a variety of adverse reactions, including myocardial infarction. We report two cases of myocardial infarction in young men on anabolic steroids. In both men, extensive intracoronary thrombosis was demonstrated at coronary angiography; this failed to resolve despite anticoagulation.
A combined University / Industry team has developed a prototype system for handling protein crystals aboard the space station. This system uses a miniature direct drive robot, CCD television cameras, and a client-server computing system using internet protocols to support the capture of protein crystals from aqueous growth solutions. The system was(More)
A combined University / Industry team has developed a prototype system for handling protein crystals aboard the space station. This system uses a miniature direct drive robot, CCD television cameras, and a client-server computing system using internet protocols to support the capture of protein crystals from aqueous growth solutions. The system was(More)
  • 1